View Full Version : Starting Daytrana tomorrow...


Book_Worm
03-29-11, 08:16 PM
My doc prescribed Daytrana for me today after I complained that the Adderall IR was causing my acid reflux.

I start it tomorrow and will update this thread as I go...

Hopefully my experience will help someone out there :)

JR1973
03-30-11, 10:14 AM
Good Luck! What dose?

I've been trying Daytrana out again as well (30mg). It works quite well but for me, the first 4 hours or so are tough. Sedating at first but it keeps getting stronger as the day goes on. A couple of times I forgot about removing the patch at night when I realized that I wasn't tired at 11:30pm. It is nice not having to remember taking a second or third dose of stimulants each day. Just slap it on every morning and you are done.

Book_Worm
03-30-11, 10:55 AM
I'm on the 30mg patch.

I put it on at 7am. It wasn't difficult to put on. I've read that some people had issues or had to throw some of the patches away after messing them up.

About 30 minutes later I noticed a weird taste in my mouth. I'm not sure how to explain it. It's come and gone in the last two hours. It's not bad... maybe metallic. I've also had some dry mouth.

About an hour after placement, I felt a "sense of urgency". I was trying to leave my house, so I feel like the circumstances were definitely contributing to the urgent feeling. But I wasn't running late (or later than usual).

On the way to work I experienced some anxiety. It was raining, and once again I feel the circumstances contributed to the feeling. I was more nervous driving in the rain than usual. I also felt like I had forgotten something and had to keep reassuring myself that I hadn't.

I am now at work and it's almost 3 hours since placing the patch. I'm currently feeling overwhelmed at the amount of work I have to do today because I was out with a sick child yesterday, but I don't feel like I can't accomplish it... like the "Why do I care?" or "Why even start on this?" feeling that I am used to.

I feel some slight irritability with my co-workers. I think I am trying to be overly conscious of the irritability though. I will update on this feeling as the day goes on.

Regarding the sedated feeling. YES... I'm certainly not used to this "creeping up on me" feeling of medication since I've been on the Adderall IR (and a high dose of that as well).

To be continued... ;)

Book_Worm
03-30-11, 02:29 PM
Almost 1:30pm on Day 1.

I'm about to fall asleep at my desk. I'm not sure if it's the Daytrana, or just the difference I'm feeling since just yesterday I was taking a very high dose of Adderall. I'm obviously comparing the two.

On a positive note, I haven't been hyper focusing on anything today like I usually do with the Adderall.

I'm only irritated at my husband... which is normal. :rolleyes: So, no increased irritability to report right now.

I still have the dry mouth, but no more metallic or strange taste in my mouth.

I'm supposed to take the patch off at 4pm. At this point, I'm thinking I will leave it on for another 1-2 hours after that. I'll post again before bed....

Book_Worm
03-31-11, 05:51 PM
Alright, I took yesterday's patch off at around 6pm. I started to feel the effects of the medicine (and not feel like I was going to fall flat on my face from exhaustion) at around 4pm.

The patch was not difficult to remove, but left my skin extremely red. It was almost raised from the irritation. I washed the area immediately after removal and put lotion on. Thankfully, by this morning you can hardly tell I had anything there yesterday.

I had no issues sleeping last night.

Day 2- very similar and almost a mirror image of yesterday. SO sleepy. Started feeling the meds an hour or two ago.

I find myself feeling quite irritated during the day, but I am irritated at my med situation... not others around me. It's a depressing feeling. For those of you who have stopped a high dose of IR meds, you probably can relate. I am going to stick it out. My stomach cannot handle the others... however tempting it is to return to them.

I'm really hoping that the Daytrana will be the solution for me because I metabolize meds quickly and therefore need a higher dose than most, but my stomach immediately reacts like an eye that got squirted by lemon juice. :p

I kinda feel like I'm journaling here (unintentionally) and will only report abnormal side effects or other things I feel are worth noting from here on out, unless anyone out there has questions! Otherwise, I guess I'll be updating this in a few days.

JR1973
03-31-11, 06:21 PM
wow. Good journal!

If you ever have problems with getting the patches to peel off the backing I've found that putting them in the refrigerator for about 10 minutes works wonders. Makes peeling off the backing material really easy.

If you decide to hang with Daytrana maybe your doctor can write you a script for some ritalin IR or focalin IR tablets to help give you a kickstart in the day. Pretty common to do since the patch has such a large lag time.

karbouris
04-03-11, 04:14 PM
The key to Daytrana is to yank it off really fast or else you are going to have half of it yank off.